Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 16, 2016, 3:56 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana; Harrison County, Panola County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2016, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 16, 2016, 4:42 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 17 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:29 PM CDT | TSTM WND DMG | Shreveport, LA | TREE DOWN ON 18 WHEELER NEAR THE INTERSECTION OF KINGS HWY AND CENTENARY BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WUUS54 KSHV 162056
SVRSHV
LAC015-017-031-TXC203-365-162200-
/O.NEW.KSHV.SV.W.0232.160816T2056Z-160816T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CADDO PARISH IN NORTHWESTERN LOUISIANA...
CENTRAL BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
EASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 500 PM CDT
* AT 355 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF CARTHAGE TO 10 MILES SOUTHEAST
OF DEBERRY TO 6 MILES SOUTH OF STONEWALL...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...CARTHAGE...GREENWOOD...BLANCHARD...
WASKOM...STONEWALL...ELYSIAN FIELDS...FOSTERS...EASTWOOD...
DEBERRY...SCOTTSVILLE...KEACHI...LONGSTREET...BETHANY...FRONT...
FERGUSON...WOODS...KEAT CHIE AND BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3258 9426 3267 9389 3267 9349 3202 9386
3200 9432
TIME...MOT...LOC 2055Z 196DEG 22KT 3210 9424 3218 9405 3218 9383
HAIL...<.75IN
WIND...60MPH
$$
092 follow-up statements
845
WWUS54 KSHV 162122
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT TUE AUG 16 2016
LAC031-162131-
/O.CAN.KSHV.SV.W.0232.000000T0000Z-160816T2200Z/
DE SOTO LA-
422 PM CDT TUE AUG 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DE SOTO PARISH IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT DE SOTO PARISH.
THEREFORE...THE WARNING FOR DE SOTO PARISH HAS BEEN CANCELLED.
LAT...LON 3258 9426 3267 9389 3267 9349 3233 9382
3224 9391 3221 9430
TIME...MOT...LOC 2121Z 194DEG 25KT 3230 9424 3240 9399 3243 9379
$$
LAC015-017-TXC203-365-162200-
/O.CON.KSHV.SV.W.0232.000000T0000Z-160816T2200Z/
CADDO LA-BOSSIER LA-HARRISON TX-PANOLA TX-
422 PM CDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN CADDO AND CENTRAL BOSSIER PARISHES...SOUTHEASTERN
HARRISON AND NORTHEASTERN PANOLA COUNTIES...
AT 421 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEBERRY TO NEAR GREENWOOD TO NEAR SHREVEPORT...
MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...GREENWOOD...BLANCHARD...WASKOM...
ELYSIAN FIELDS...DEBERRY...FOSTERS...SCOTTSVILLE...BETHANY...
RED CHUTE...FERGUSON...MIDYETT...KEITHVILLE...BELLEVUE...
JONESVILLE...BARKSDALE AIR FORCE BASE...SPRING RIDGE...
LEIGH AND CROSS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3258 9426 3267 9389 3267 9349 3233 9382
3224 9391 3221 9430
TIME...MOT...LOC 2121Z 194DEG 25KT 3230 9424 3240 9399 3243 9379
HAIL...<.75IN
WIND...60MPH
$$
09003
WWUS54 KSHV 162142
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT TUE AUG 16 2016
LAC015-017-TXC203-365-162152-
/O.CAN.KSHV.SV.W.0232.000000T0000Z-160816T2200Z/
CADDO LA-BOSSIER LA-HARRISON TX-PANOLA TX-
442 PM CDT TUE AUG 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CADDO AND CENTRAL
BOSSIER PARISHES...SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3258 9426 3267 9389 3267 9349 3233 9382
3224 9391 3221 9430
TIME...MOT...LOC 2138Z 196DEG 22KT 3241 9420 3251 9395 3254 9375
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:58 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 16, 1:58 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 158 PM CDT TUE AUG 16 2016 .DISCUSSION... Shear axis remains over the four state region through the weekend with precipitable water values over 2 inches during this timeframe. This coupled with southwesterly flow aloft will keep rain chances up for the foreseeable future. WPC has at least a marginal risk for excessive rainfall for much of the area through the nex next 3 days. Thus...the threat for isolated flash flooding will remain in place. High temperatures have been running 10 to 15 degrees below normal with the rain and clouds in the region. High temperatures...after tomorrow...will begin to slowly creep back to near normal values for mid august. Even though a weak upper level ridge moves back into the area from the east...guidance still has an unsettled pattern thoughout the extended timeframe. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 83 74 88 / 50 70 40 50 MLU 74 87 74 89 / 40 50 30 50 DEQ 71 80 72 83 / 50 70 50 60 TXK 72 80 72 84 / 50 70 50 60 ELD 72 82 72 86 / 50 70 40 50 TYR 73 81 73 87 / 50 70 50 60 GGG 73 83 73 87 / 50 70 50 50 LFK 74 84 74 89 / 50 70 30 50 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 35
Hazardous weather outlook, Aug 16, 12:23 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT TUE AUG 16 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1223 PM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT DUE TO A VERY MOIST ATMOSPHERE IN PLACE AND AN UPPER LEVEL DISTURBANCE REMAINING RATHER STAGNANT ACROSS THE REGION. THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE MEANS THAT THERE WILL BE PERIODS OF LOCALLY HEAVY DOWNPOURS...SOME OF WHICH COULD PRODUCE EXCESSIVE HEAVY AMOUNTS OF RAIN. THIS COULD RESULT IN SOME LOW AREA FLOODING...ESPECIALLY IN FLOOD PRONE AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THIS STAGNANT PATTERN OF SCATTERED TO NUMEROUS PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WORK WEEK. AGAIN...THERE WILL BE PERIODS OF INTENSE DOWNPOURS... SOME OF WHICH COULD RESULT IN LOW AREA FLOODING THROUGHOUT THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 35
In the hours before
Special weather statement, Aug 16, 1:44 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 PM CDT TUE AUG 16 2016
LAZ017-TXZ153-166-167-161930-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-SHELBY TX-
144 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH...
SABINE...SOUTHEASTERN SAN AUGUSTINE AND SOUTHEASTERN SHELBY COUNTIES
UNTIL 230 PM CDT...
AT 143 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EBENEZER TO NEAR MILAM...
AND MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...SEXTON...YELLOWPINE...
BRONSON...TOLEDO BEND RESERVOIR NORTH...MCELROY AND CHINAQUAPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3112 9416 3112 9418 3116 9421 3134 9423
3182 9373 3139 9370 3115 9394 3114 9404
3112 9404 3111 9406 3110 9413
TIME...MOT...LOC 1843Z 179DEG 25KT 3103 9414 3140 9376
24Special weather statement, Aug 16, 1:55 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CDT TUE AUG 16 2016
TXZ149-150-152-153-165-166-161945-
SAN AUGUSTINE TX-CHEROKEE TX-RUSK TX-ANGELINA TX-NACOGDOCHES TX-
SHELBY TX-
155 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSK...CENTRAL
ANGELINA...WESTERN SAN AUGUSTINE...NACOGDOCHES...SOUTHWESTERN SHELBY
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 PM CDT...
AT 153 PM CDT...DOPPLER RADAR WAS TRACKING A DEVELOPING LINE OF
STRONG THUNDERSTORMS WHICH EXTEND ALONG A LINE FROM RUSK TO NEAR
ROCKLAND...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...RUSK...HUNTINGTON...ALTO...GARRISON...
TRAWICK...POLLOK...ETOILE...DOUGLASS...WODEN...MARTINSVILLE...
SACUL...NEW SALEM...MELROSE...ZAVALLA...CUSHING...APPLEBY...
MOUNT ENTERPRISE AND CHIRENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY AS THEY MERGE WITH OTHERS NEARBY...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3177 9524 3201 9492 3185 9439 3140 9422
3110 9414 3104 9440
TIME...MOT...LOC 1853Z 223DEG 22KT 3177 9514 3100 9430
24Special weather statement, Aug 16, 2:09 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 209 PM CDT TUE AUG 16 2016 LAZ010-011-017-018-162000- RED RIVER LA-DE SOTO LA-SABINE LA-NATCHITOCHES LA- 209 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO... NORTHWESTERN NATCHITOCHES...SOUTHEASTERN RED RIVER AND NORTHEASTERN SABINE PARISHES UNTIL 300 PM CDT... AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROBELINE...OR 7 MILES EAST OF MANY...OR 18 MILES SOUTHWEST OF NATCHITOCHES...MOVING NORTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NATCHITOCHES...MANY...CAMPTI...ALLEN...PROVENCAL...ROBELINE... POWHATAN...MARTHAVILLE...AJAX...BLACK LAKE...HAGEWOOD...HANNA... LAKE END...EVELYN AND RAMBIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3158 9321 3158 9353 3199 9347 3201 9307 TIME...MOT...LOC 1907Z 189DEG 29KT 3160 9335 24
Special weather statement, Aug 16, 2:32 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT TUE AUG 16 2016
LAZ010-017-018-TXZ150>153-165>167-162015-
DE SOTO LA-SABINE LA-NATCHITOCHES LA-SAN AUGUSTINE TX-RUSK TX-
SABINE TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX-PANOLA TX-
232 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR DE SOTO...NORTHWESTERN
NATCHITOCHES AND NORTHWESTERN SABINE PARISHES...NORTHWESTERN
SABINE...SOUTHEASTERN RUSK...SOUTHEASTERN PANOLA...CENTRAL
ANGELINA...NORTHERN SAN AUGUSTINE...NACOGDOCHES AND SHELBY COUNTIES
UNTIL 315 PM CDT...
AT 231 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ETOILE TO 15 MILES
EAST OF CONVERSE...AND MOVING NORTH...NORTHWEST AT 30 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NACOGDOCHES...CENTER...MANSFIELD...SAN AUGUSTINE...STONEWALL...
LOGANSPORT...TENAHA...TIMPSON...GARRISON...JOAQUIN...CONVERSE...
PATROON...MELROSE...TRAWICK...NEUVILLE...ETOILE...SHELBYVILLE...
BLAND LAKE...WODEN AND MACUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR TOLEDO BEND LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3176 9491 3220 9400 3219 9395 3228 9383
3181 9332 3125 9449
TIME...MOT...LOC 1931Z 131DEG 37KT 3132 9446 3181 9344
24Special weather statement, Aug 16, 2:40 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT TUE AUG 16 2016
LAZ005-006-014-021-162030-
UNION LA-OUACHITA LA-LINCOLN LA-CALDWELL LA-
240 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALDWELL...EASTERN
UNION...EAST CENTRAL LINCOLN AND OUACHITA PARISHES UNTIL 330 PM
CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A DEVELOPING LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
FARMERVILLE TO NEAR COLUMBIA...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...COLUMBIA...
BROWNSVILLE-BAWCOMVILLE...BROWNSVILLE-BAWCOM...SWARTZ...
FARMERVILLE...RICHWOOD...STERLINGTON...CLARKS...GRAYSON...MARION...
DOWNSVILLE...LOCH LOMON...LUNA...EUREKA...CADERVILLE...
SPENCER AND DESHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY AS THEY MERGE...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3207 9193 3203 9190 3193 9207 3265 9252
3301 9218 3299 9207 3269 9205 3270 9205
3271 9204 3271 9197 3266 9191 3260 9193
3251 9190 3240 9200 3228 9203 3227 9199
3219 9201 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1939Z 226DEG 26KT 3262 9244 3204 9207
24Special weather statement, Aug 16, 3:21 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT TUE AUG 16 2016
LAZ001>003-010>012-TXZ138-151-153-162115-
RED RIVER LA-DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
HARRISON TX-SHELBY TX-PANOLA TX-
321 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CADDO...WEST CENTRAL
BIENVILLE...SOUTHERN BOSSIER...SOUTHERN WEBSTER...DE SOTO AND
NORTHWESTERN RED RIVER PARISHES...SOUTHEASTERN HARRISON...PANOLA AND
NORTHWESTERN SHELBY COUNTIES UNTIL 415 PM CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TIMPSON TO 6 MILES
NORTHWEST OF COUSHATTA...AND MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MARSHALL...MINDEN...CARTHAGE...
MANSFIELD...HAUGHTON...GREENWOOD...BLANCHARD...WASKOM...STONEWALL...
LOGANSPORT...RINGGOLD...SIBLEY...TENAHA...TIMPSON...JOAQUIN...
DOYLINE...DUBBERLY AND DIXIE INN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3185 9446 3252 9441 3270 9319 3260 9318
3204 9336 3181 9443
TIME...MOT...LOC 2020Z 190DEG 28KT 3186 9437 3206 9344
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:41 AM CDT | Areal Flood Advisory | SHV | Caddo | 3 hr |
| Aug 16, 10:25 AM CDT | River Flood Warning | SHV | Webster | 13 days |
| Aug 16, 1:42 PM CDT | Special Weather Statement | SHV | Sabine | 48 min |
| Aug 16, 2:09 PM CDT | Special Weather Statement | SHV | Natchitoches | 51 min |
| Aug 16, 2:32 PM CDT | Special Weather Statement | SHV | De Soto | 43 min |
| Aug 16, 2:40 PM CDT | Special Weather Statement | SHV | Caldwell, Ouachita | 50 min |
| Aug 16, 3:21 PM CDT | Special Weather Statement | SHV | Caddo, De Soto, Red River | 54 min |
| Aug 16, 4:17 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 43 min |
| Aug 16, 4:47 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 58 min |
| Aug 16, 1:44 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 46 min |
| Aug 16, 1:55 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.